Alert archive / Minnesota / Areal Flood Warnings in 2016
Areal Flood Warning 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this areal flood warning at Jul 11, 2016, 9:47 PM CDT for 4 counties in Minnesota. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2016, 9:47 PM CDT (02:47 UTC)
- Expired
- Jul 12, 2016, 9:45 AM CDT
- In force
- 12 hr
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Flood severity
- None
Counties Becker County, MN, Hubbard County, MN, Otter Tail County, MN, Wadena County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 184 km from the middle of the area, began a volume at 02:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.8 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2508 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 393 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 26.2
The text
As transmitted.
764
WGUS43 KFGF 120247
FLWFGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
947 PM CDT MON JUL 11 2016
MNC005-057-111-159-121445-
/O.NEW.KFGF.FA.W.0002.160712T0247Z-160712T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OTTER TAIL MN-WADENA MN-BECKER MN-HUBBARD MN-
947 PM CDT MON JUL 11 2016
THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A
* FLOOD WARNING FOR URBAN AREAS AND SMALL STREAMS IN...
NORTHEASTERN OTTER TAIL COUNTY IN WEST CENTRAL MINNESOTA...
WADENA COUNTY IN CENTRAL MINNESOTA...
SOUTHEASTERN BECKER COUNTY IN NORTHWESTERN MINNESOTA...
SOUTHWESTERN HUBBARD COUNTY IN NORTH CENTRAL MINNESOTA...
* UNTIL 945 AM CDT TUESDAY
* AT 945 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN THAT WILL CAUSE
FLOODING.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
DETROIT LAKES...WADENA...PARK RAPIDS...PERHAM...FRAZEE...
MENAHGA AND NEW YORK MILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
FLASH FLOODING MAY BE ABATING BUT LOCAL FLOODING AND STREAM RISES
ARE LIKELY TO CONTINUE OVERNIGHT. ALL INTERESTED PARTIES SHOULD TAKE
NECESSARY PRECAUTIONS IMMEDIATELY.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS FARM AND COUNTRY ROADS. DO NOT
ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4640 9514 4648 9535 4673 9585 4705 9588
4704 9478 4639 9479
$$
GUSTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this areal flood warning went out at Jul 11, 7:06 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 11, 7:06 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 706 PM CDT MON JUL 11 2016 .UPDATE... Issued at 701 PM CDT Mon Jul 11 2016 Rainfall and flooding conditions were handled late this afternoon in MN lakes country. Rainfall continues but rates diminishing. Line of showers and storms just ahead of front/wind shift associated with low in southeastern Saskatchewan moving into Devils Lake-Jamestown. Area does have some instability but low level convergence not great as wind field in eastern ND was very much disturbed today. Entering area of weaker instability as well in eastern ND and the RRV. HRRRX and HRRR models indicate line of showers and storms moving into the RRV by 03z period and then moving northeast with gradual weakening trend. Tweeked pops for this idea. | && .SHORT TERM...(This evening through Tuesday) Issued at 350 PM CDT Mon Jul 11 2016 Focus this afternoon is on heavy rain and severe thunderstorm potential. Approaching upper level low is currently centered near the ND/SK/MT triple point. A low exists over SE SK and eastern SD with occluded frontal boundary extending N-S across central ND and warm front extending east of SD low into southern MN. Elevated warm air advection north of the warm front over central MN is a focus for thunderstorm activity currently. This stationary feature may result in localized flooding through through rest of the afternoon and into the early evening hours...with 1000 to 2000 j/kg of cape to work with and marginal deep shear. Further west...elevated TS continue in the Valley City/Cooperstown area and may drift north a bit this evening. A third area of thunderstorm activity will likley strengthen in the Langdon to New Rockford area over the next couple of hours. Believe this activity may drift east through ND and cross the Red River tonight into MN. Marginal SPC risk for this activity as effective shear is 30-40 kts with 500 to just over 1000 k/kg of cape. Tomorrow...showers are possible in the north behind the front...with perhaps some thunder. Breezy conditions are expected behind the front across the area...with highs in the 70s to low 80s. .LONG TERM...(Tuesday night through Monday) Issued at 350 PM CDT Mon Jul 11 2016 For Tuesday night and Wednesday...models continue to indicate propagation of 500mb low along the international border. Sfc feature reflected under upper low is expected to produce breezy and slightly drier conditions...along with cooler temperatures and scattered showers. By Thursday...models in general agreement transitioning upper level flow to more of a northwesterly regime...becoming a bit more zonal by the end of the period. Mostly dry weather expected through Sunday...but a few disturbances moving across the ridge will provide chances for some showers...mainly across the northern portion of the forecast area. Otherwise...temperatures are expected to remain near seasonal norms. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 701 PM CDT Mon Jul 11 2016 expecting VFR conditions for the most part with local MVFR cigs in parts of the rain area in west central MN to around Bemidji. Tstm risks will diminish as we go thru the overnight and Tuesday will see a bit more of a west-southwest wind with some wraparound stratocu into nrn nd Tuesday aftn. && .FGF Watches/Warnings/Advisories... ND...None. MN...None. && UPDATE...Riddle SHORT TERM...Knutsvig LONG TERM...Hopkins AVIATION...Riddle
Hazardous weather outlook, Jul 11, 4:40 AM CDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 440 AM CDT MON JUL 11 2016 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-121200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 440 AM CDT MON JUL 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY ACROSS THE REGION...MOSTLY ALONG AND EAST OF THE RED RIVER VALLEY. MORNING STORMS ARE EXPECTED TO DISSIPATE AFTER SUNRISE. AFTER A BREAK IN ACTIVITY...ANTICIPATE THUNDERSTORMS TO DEVELOP DURING THE MID AFTERNOON HOURS AND CONTINUE INTO THE EVENING HOURS. THE GREATEST THREAT IS ALONG AND EAST OF THE RED RIVER VALLEY. THE RISK FOR TORNADOES WILL BE MORE ELEVATED THAN THE PAST COUPLE OF DAYS...WITH LARGE HAIL...DAMAGING WINDS...AND EXCESSIVE RAINFALL ALSO A RISK. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS ARE EXPECTED ON TUESDAY...POSSIBLY 25 TO 40 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EVENING. TG
In the hours before
Local storm report, Jul 11, 7:55 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
755 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD 3 WNW DETROIT LAKES 46.83N 95.90W
07/11/2016 BECKER MN BROADCAST MEDIA
FLOODING REPORTED ON HIGHWAY 10. REPORT AND PHOTO POSTED
VIA SOCIAL MEDIA.
&&
GGUSTLocal storm report, Jul 11, 8:02 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
802 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM FLASH FLOOD 1 S HEIGHT OF LAND LAKE 46.88N 95.61W
07/11/2016 BECKER MN CO-OP OBSERVER
FIELDS AND ACCESS ROADS FLOODED. OBSERVER REPORTS HAVING
RECEIVED 3.6 INCHES OF RAIN SINCE 4 PM CDT. TOTAL OVER
7.58 INCHES OF RAIN SINCE SATURDAY.
&&
GGUSTLocal storm report, Jul 11, 9:02 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
902 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 1 SW LANGDON 48.75N 98.39W
07/11/2016 M59 MPH CAVALIER ND AWOS
PEAK WIND MEASURED AT THE LANGDON AIRPORT /KD55/.
&&
GGUSTLocal storm report, Jul 11, 9:03 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
903 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM TSTM WND GST 1 SW LANGDON 48.75N 98.39W
07/11/2016 M59.00 MPH CAVALIER ND AWOS
PEAK WIND MEASURED AT THE LANGDON AIRPORT /KD55/.
&&
GGUSTLocal storm report, Jul 11, 9:18 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
918 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 4 WSW PARK RAPIDS 46.90N 95.14W
07/11/2016 HUBBARD MN TRAINED SPOTTER
FIELD FLOODING AND SOME BASEMENT FLOODING REPORTED ACROSS
PORTIONS OF STRAIGHT RIVER TOWNSHIP.
&&
GGUSTLocal storm report, Jul 11, 9:31 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
931 PM CDT MON JUL 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM FLASH FLOOD 2 W SEBEKA 46.63N 95.13W
07/11/2016 WADENA MN TRAINED SPOTTER
SOME FIELDS AND ACCESS ROADS IN RED EYE AND NORTHERN
ROCKWOOD TOWNSHIPS ARE FLOODING. CAT AND KITTEN CREEKS
ARE RUNNING BANKFUL NOW AND RISING... AS IS THE RED EYE
RIVER.
&&
GGUSTThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:53 PM CDT | Severe Thunderstorm Warning | FGF | Kittson | 37 min |
Nearby
Areal Flood Warnings in Minnesota, 2016Every areal flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.